MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT
Model Number DADE ACTIN FSL ACTIVATED PTT REAGENT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The operator indicated that the cause of the event was potentially due to improper mixing of sample tubes.The operator discussed proper specimen handling and mixing with the other technicians in the lab and the operator indicated that they have not experienced any other issues.The operator also ran a precision test on the sysmex ca-1500 system and the precision test recovered within specifications.On 19- sep-2017, siemens healthcare diagnostics (siemens) performed preventative maintenance (pm) on the affected system.A siemens headquarters support center (hsc) specialist further analyzed the event to determine the cause of the discordant, falsely elevated activated partial thromboplastin time (aptt) results on the sysmex ca-1500 system.The hsc specialist determined that quality controls (qcs) were within expected ranges prior to and after running the patient samples.Since the precision data recovered within specifications, there is no indication of a system issue.The hsc specialist determined that variability in aptt results was only observed for samples that were elevated, above the therapeutic range, for monitoring of unfractionated (uf) heparin therapy.Since all results obtained on the affected sample were highly elevated, a change in interpretation of results is not expected.Due to the fact that the repeat result was consistent after re-centrifugation, the discordant result was potentially not due to a pre-analytical sample handling issue.Elevated aptt results of >90 seconds are associated with patients on uf heparin therapy.Proper monitoring of this therapy requires that the sample is collected at the correct time, upon uf heparin therapy administration, to reflect the patient's coagulation status.Samples containing uf heparin should be run within 2 hours of collection and failure to run the patient sample within 2 hours, may lead to neutralization of uf heparin.If the sample was reanalyzed 2 hours after collection, this potentially resulted in the lower aptt recovery.The cause of the event is unknown.The system and reagent are performing according to specifications.No further evaluation of this reagent or system is required.
 
Event or Problem Description
Discordant, falsely elevated activated partial thromboplastin time (aptt) results were obtained on a patient sample on the sysmex ca-1500 system.These results were not provided to the physician(s).The same sample was respun and rerun on the same system, resulting lower.This result was reported to the physician(s), who did not question the result.On the following morning, the patient's blood was redrawn and tested for aptt and an aptt result of >139 seconds was obtained on the sample.The sample tube was checked for clots, respun and rerun on the same system.The same aptt result of >139 seconds was obtained on the sample.This result was reported to the physician, who questioned the result.The operator indicated that the result of > 139 seconds was not discordant for this patient.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated aptt results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) filed the initial mdr 9610806-2018-00010 on 10-jan-2018.Additional information (11-jan-2018): the operator provided the lab's therapeutic range for heparin.The heparin therapeutic range for standard heparin nomogram is 53-78 seconds, for low dosage nomogram is 49-67 seconds and for stroke treatment nomogram is 49-67 seconds.All of the results obtained on samples from this patient exceeded these therapeutic ranges.Additional information (25-jan-2018): the cause of the discordant results cannot be determined because the operator was not able to provide additional data and result printouts associated with the event for further investigation.

Brand Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Common Device Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7180990
Report Number9610806-2018-00010
Device Sequence Number16410788
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public00842768003882
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberDADE ACTIN FSL ACTIVATED PTT REAGENT
Device Catalogue Number10445714
Device Lot Number556907
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1